ABC News report: Fosamax can cause needless fractures
I hate to say “I told you so,” but for years here at the Center for Better Bones, I’ve said that Fosamax and similar drugs had the potential to actually make bones weaker. This is because these strong bisphosphonate medications dramatically reduce both bone breakdown and bone formation, and thus can lead to the creation of “static” or “adynamic” bone — bone that is not capable of healing and renewing itself. I’ve seen cases of this myself. One was my client Carol, who had been using Fosamax for several years. One day, she simply twisted around, lost her balance, and fell to the floor. From this simple fall, Carol shattered her upper leg bone.
Now enough cases of such needless fractures related to long-term bone medication use have been collected that they’ve gotten the attention of the national news media. If you missed it, here’s a link to Diane Sawyer’s report on ABC News describing the risk of fractures associated with long-term bisphosphonate use.
There is a better way. A natural approach to bone health that works with and not against the body’s healing abilities can not only rebuild weak bones into bones that are stronger and more flexible, it can also support total health. If you or someone you care about is considering or already taking Fosamax or similar medications, please take the time to review our section on Rethinking Osteoporosis to learn more about supporting your bones with nutrition and healthful living.
I’m Dr. Susan Brown. I am a clinical nutritionist, medical anthropologist, writer, and motivational speaker. Learn my time-tested 6 step natural approach to bone health in my online courses.
Leave a ReplyWant to join the discussion?
Feel free to contribute!